Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 30, 2015, 6:26 PM EDT for Fluvanna County, Goochland County, Louisa County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2015, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 30, 2015, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Fluvanna County, VA, Goochland County, VA, Louisa County, VA
The radar
The Norfolk radar (KAKQ), 133 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:14 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 30, 4:14 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 414 PM EDT THU JUL 30 2015 .SYNOPSIS... A COLD FRONT CROSSES THE AREA THIS EVENING AND TONIGHT. HIGH PRESSURE RETURNS FRIDAY INTO SATURDAY. A WEAK COLD FRONT CROSSES THE AREA SATURDAY NIGHT...BEFORE HIGH PRESSURE RETURNS TO START NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE MUCH ANTICIPATED COLD FRONT HAS REACHED THE SPINE OF THE APPALACHIANS AS OF MID AFTERNOON...AND WILL CONTINUE TO MOVE EAST INTO THE LOCAL AREA THIS EVENING BEFORE PUSHING OFF THE COAST PRIOR TO DAYBREAK. AS EXPECTED...A BROKEN LINE OF SHWRS AND TSTMS HAS DEVELOPED AHEAD OF THE FRONT ACROSS THE EASTERN PIEDMONT AND WILL SLOWLY PROGRESS EASTWARD THRU THE EVENING HOURS. THERE'S CERTAINLY PLENTY OF INSTABILITY AROUND THIS AFTERNOON WITH DEW PTS IN THE LOW/MID 70S AND TEMPS IN THE UPR 80S/LOW 90S...CREATING MIXED LAYER CAPE VALUES OF 1500-2000 J/KG ALONG/WEST OF I-95. HOWEVER...EFFECTIVE SHEAR VALUES REMAIN QUITE WEAK (<20 KT) WHICH WILL IN TURN LIMIT THE SVR POTENTIAL OF ANY TSTM THRU THE EVENING. THAT BEING SAID...CANNOT RULE OUT BRIEF GUSTY WINDS TO 40 MPH AND HEAVY RAIN WITH THE STRONGEST CELLS. WILL CONTINUE WITH 40-60% POPS N-NW THROUGH THE EARLY EVENING HOURS WHERE BEST CHANCE OF CONVECTION WILL REMAIN...SLIGHT CHC (20%) POPS ACROSS THE SE. AS THE FRONT MAKES IS WAY INTO AND ACROSS THE REGION LATER THIS EVENING AND OVERNIGHT...WILL LOWER POPS ACROSS N-NW AREAS WHILE MAINTAINING 30-40% POPS FROM THE I-95 CORRIDOR ONTO THE EASTERN SHORE. EXPECTING DRY WX TO RETURN TO N-NW AREAS AFTER MIDNIGHT WITH 30% POPS E-SE ZONES THROUGH DAYBREAK AS THE FRONT EXITS THE COAST. GRADUALLY CLEARING SKIES ACROSS THE N-NW OVERNIGHT. LOW TEMPS FROM THE MID 60S NW TO THE LOW/MID 70S ALONG THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY IS LOOKING DRY FOR ALL BUT THE FAR SE PARTS OF THE FA AS HIGH PRESSURE ARRIVES BEHIND THE DEPARTING FRONT. THE HUMIDITY WILL BE LOWER AS WELL. HAVE 20% POPS FAR SE...CLOSEST TO THE STALLING FRONTAL BOUNDARY. HIGHS IN THE UPR 80S TO LOW 90S...EXCEPT MID 80S COAST. FRIDAY NIGHT AND SATURDAY... HIGH PRESSURE WILL REMAIN OVER THE AREA FOR DRY WX AND A MOSTLY CLEAR TO PARTLY CLOUDY SKY. HUMIDITY LEVELS START TO INCREASE A LITTLE ON SAT. LOWS FRI NIGHT IN THE 60S TO LWR 70S. HIGHS ON SAT IN THE LOW 90S...EXCEPT MID 80S COAST. SATURDAY NIGHT AND SUNDAY... A WEAK COLD FRONT IS NOW SHOWN TO MOVE ACROSS THE AREA SATURDAY NIGHT. WHAT REMAINS TO BE SEEN IS WHETHER OR NOT IT CAN MUSTER UP ENOUGH MOISTURE TO PRODUCE A FEW SHOWERS AS IS PASSES. FOR NOW...HAVE LEFT THE FORECAST DRY AS MODELS NOT ALL THE CONVINCED THAT IT WILL. MAINLY CLR TO PTLY CLDY WITH LOWS IN THE MID 60S TO LOW 70S. REMAINING DRY MOST PLACES ON SUNDAY AS HIGH PRESSURE REBOUNDS. THERE'S A SMALL (20%) CHANCE OF ISOLD SHOWERS ACROSS THE FAR SE WITH A WEAK COASTAL BOUNDARY STILL IN PLACE. HIGHS SUNDAY IN THE UPR 80S TO LOW 90S...EXCEPT MID 80S COAST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PATTERN BEGINS WITH A MID/UPPER LEVEL RIDGE CENTERED OVER THE SW CONUS AND AN UPPER LEVEL LOW NEAR HUDSON BAY CANADA. GFS/ECMWF ARE IN GOOD AGREEMENT WITH THIS OVERALL SETUP INTO TUE...BUT THEN DIVERGE QUITE A BIT WED/THU...THE OPERATIONAL GFS BEING MUCH STRONGER/PUSHING FARTHER SOUTH WITH THE UPPER TROUGH THAN THE ECMWF (OR THE GFS ENSEMBLE MEANS). TYPICAL SUMMERTIME TEMPERATURES CAN BE EXPECTED MON WITH HIGHS MAINLY RANGING FROM THE MID 80S/AROUND 90 F ALONG THE COAST TO THE LOWER 90S INLAND. GENLY LOOKS DRY ALTHOUGH WILL MAINTAIN A 20-30% POP IN NE NC DUE TO POTENTIAL SEABREEZE. FOR TUE-WED...FAIRLY CONFIDENT IN HOT WX FOR TUE...AS BOTH MODELS HAVE RISING H8 TEMPS AND A W/SW FLOW IN LOW LEVELS. WILL MAINTAIN A 20% POP DUE MAINLY TO A WEAK CAP WITH H5 HEIGHTS ONLY 585-588 DM. HIGHS MAINLY IN THE MID 90S INLAND AND 90-95 F AT THE COAST. LESS CONFIDENCE FOR WED/THU...GFS WOULD SUGGEST MUCH COOLER CONDS...WHILE THE ECMWF WOULD SUPPORT HIGHS IN THE MID 90S TO PERHAPS 100 F. WHILE THE ECMWF/WPC PATTERN WILL GENLY BE FAVORED (COLD FRONT TO OUR NORTH UNTIL THU AFTN)...THINK THE DRIER/HOTTER WX WILL ULTIMATELY NOT BE AS HOT AS PREDICTED DUE TO ANTECEDENT WET/HUMID CONDITIONS OF THE PAST MONTH. FOR NOW WILL SHOW A SLIGHT COOLING WITH HIGHS WED 90-95 F AND THU UPPER 80S TO LWR 90S. DEW PTS ARE FORECAST BY MODELS TO MIX OUT INTO THE LOW 60S WEST OF I-95 THROUGH THE PERIOD...GENLY STAYED A LITTLE HIGHER THAN THIS...MID 60S WEST TO LWR 70S EAST. FOR NOW THIS YIELDS HEAT INDICES STAYING BELOW 105 F NEXT WEEK. AS FOR POPS...WILL ONLY HAVE ~20% POPS WED...RISING TO 30% MOST AREAS THU W/ THE APPROACH OF THE COLD FRONT FROM THE N. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... SHWRS/TSTRMS ALRDY FIRING UP AHEAD OF APPRCHG CDFRNT ACROSS WRN VA. HIGH RES MODELS IN DECENT AGREEMENT IN BRINGING THIS CONVECTION E-SE NXT SVRL HRS WITH THE BEST SPRT FOR A LINE OF CONVECTION FROM RIC-SBY. THUS...ADDED TEMPO GROUP FOR TSRA AT BOTH THOSE SITES BTWN 20-23Z. MEANWHILE...SHWRS MOVG N FROM THE OUTER BANKS ARE NOW CROSSING THE ALBEMARLE SOUND AND TRACKING TOWARD ECG...SO WENT WITH A TEMPO GROUP THERE NEXT FEW HRS. TIMING CONFIDENCE NOT HIGH ENUF ATTM TO INCLUDE THUNDER IN ORF BUT DO EXPECT SOME CONVECTION TO APPRCH PHF BY 00Z. ANY CONVECTION WEAKENS THEN ENDS AFTER SUNSET WITH FROPA AND A WND SHIFT TO THE NORTH AFTER MIDNIGHT. DCRG CLDNS LATE TONIGHT WITH ONLY SCT CLDNS XPCTD AFTR 12Z. OUTLOOK...MAINLY DRY WEATHER IS EXPECTED THROUGH THE WEEKEND WITH A CHC FOR TSTMS MAINLY SOUTH ON MONDAY. && .MARINE... LATEST OBS REFLECT SE FLOW ACROSS THE WATERS THIS AFTN...SHIFTING TO THE S/SW AND TO AVG ~15 KT THIS EVENING. WINDS TURN TO THE NNW AFTER MIDNIGHT THROUGH FRI MORNING. NOT ANTICIPATING A STRONG COOL SURGE ON FRI BUT WILL NOT TAKE MUCH TO GET ~15 KT WINDS FRI MORNING WITH SFC WATER TEMPS AT OR ABOVE 80 F OVER THE BAY/RIVERS (STAYING JUST BELOW SCA THRESHOLDS FOR NOW BUT WOULD NOT BE SURPRISED TO SEE A FEW HRS WITH GUSTS TO 20 KT FRI MORNING). EXPECT WAVES IN THE BAY 2-3 FT THIS EVENING DROP OFF TO 1-2 FT AFTER MIDNIGHT THEN INCREASE BACK TO 2-3 FT FRI MORNING BEFORE DIMINISHING FRI AFTN. SEAS AVG 3-4 FT N AND 2-3 FT S. WINDS SHIFT TO THE NNE MIDDAY FRI...BECOMING E BY LATE IN THE DAY/FRI EVENING. WINDS THEN TURN BACK TO THE SSW FOR FRI NGT AND SAT...AS THE FRONT WEAKENS JUST TO OUR SSE ALONG THE CAROLINA COAST. A WEAK FRONT NOW PROGGED TO CROSS THE AREA SAT NIGHT/EARLY SUN...BEFORE TURNING BACK TO THE SOUTH LATE SUN INTO NEXT WEEK AS SFC HIGH PRESSURE BECOMES ANCHORED OVER THE WESTERN ATLANTIC. WAVES SAT INTO NEXT WEEK AVG 1-2 FT IN THE BAY WITH SEAS 2-4 FT. && .TIDES/COASTAL FLOODING... SLY CHANNELING HAS RESULTED IN SOME NUISANCE-TYPE TIDAL ANOMALIES ON THE ORDER OF A HALF TO THREE QUARTERS OF A FOOT ABOVE NORMAL AT BISHOPS HEAD/CAMBRIDGE. WATER LEVELS LOOK TO APPROACH, BUT STILL FALL SHORT OF MINOR FLOOD THRESHOLDS WITH ASTRONOMICALLY HIGHER TIDE CYCLE LATE TONIGHT. FALLING WATER LEVELS THEREAFTER AS FLOW TURNS NORTHERLY INTO FRI MORNING. ANOMALIES MAY RISE AGAIN LATE SAT/SAT NIGHT IN S FLOW UP THE BAY AHEAD OF ANOTHER WEAK COLD FRONT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JDM NEAR TERM...JDM SHORT TERM...JDM LONG TERM...LKB AVIATION...MPR MARINE...LKB TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Jul 30, 5:21 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 521 PM EDT THU JUL 30 2015 MDZ024-025-NCZ012>017-030>032-102-VAZ065>068-079>090-092-093-095>100- 512>516-518-520-523>525-312130- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-NORTHAMPTON VA-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 521 PM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ048-060>062-064-069-075>078-509>511-517-519-521-522- 312130- DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-CAROLINE-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 521 PM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN ISOLATED STORM MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LKB/JDM
In the hours before
Special weather statement, Jul 30, 4:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT THU JUL 30 2015
MDZ021-302115-
DORCHESTER-DORCHESTER-
438 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DORCHESTER COUNTY...
AT 436 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GRIFFIN TO NEAR CALVERT CLIFFS...AND MOVING EAST AT 40
MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AROUND 505
PM EDT.
CAMBRIDGE AROUND 510 PM EDT.
SECRETARY AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHURCH CREEK...
WOOLFORD...MADISON...TAYLORS ISLAND...ELDORADO...BUCKTOWN...
GALESTOWN...EAST NEW MARKET...HUDSON AND LINKWOOD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3869 7576 3864 7571 3856 7570 3849 7582
3843 7583 3842 7628 3849 7634 3852 7625
3851 7621 3856 7621 3853 7628 3857 7631
3857 7628 3863 7625 3863 7617 3859 7616
3857 7603 3868 7594 3870 7585
TIME...MOT...LOC 2036Z 256DEG 33KT 3888 7592 3847 7642
MINNICKSpecial weather statement, Jul 30, 4:56 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU JUL 30 2015
VAZ064-075>077-517-519-521-522-302145-
WESTERN KING AND QUEEN-EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN
ESSEX-WESTERN KING WILLIAM-WESTERN ESSEX-WESTERN
ESSEX-NORTHUMBERLAND-CAROLINE-RICHMOND-WESTMORELAND-WESTMORELAND-
456 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEAST
NORTH CAROLINA...
AT 455 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEONARDTOWN TO NEAR BEULAHVILLE...AND MOVING EAST
AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CHAMPLAIN AROUND 515 PM EDT.
TAPPAHANNOCK AROUND 525 PM EDT.
DUNNSVILLE AROUND 530 PM EDT.
WARSAW AROUND 535 PM EDT.
SHARPS AROUND 540 PM EDT.
ROBLEY...CALLAO...FARNHAM AND HAYNESVILLE AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUPPLY...SINGERLY...
LARA...ELEVON...HUSTLE...LYELLS...GIBEON...SPARTA...THREEWAY AND
BURRUSS CORNER.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3807 7653 3803 7652 3796 7638 3784 7653
3782 7659 3785 7743 3803 7750 3819 7721
3817 7717 3815 7712 3816 7709 3814 7707
3826 7705 3828 7698
TIME...MOT...LOC 2055Z 266DEG 33KT 3827 7658 3789 7722
MINNICKSpecial weather statement, Jul 30, 5:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT THU JUL 30 2015
MDZ021-022-302145-
WICOMICO-DORCHESTER-WICOMICO-DORCHESTER-
515 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DORCHESTER AND
NORTHWESTERN WICOMICO COUNTIES...
AT 514 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ANDREWSVILLE TO 7 MILES SOUTHEAST OF TAYLORS
ISLAND...AND MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
WICOMICO...DORCHESTER...NORTHWESTERN WICOMICO AND DORCHESTER
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...GREEN HILL...CHURCH
CREEK...WOOLFORD...WETIPQUIN...TAYLORS ISLAND...BUCKTOWN...
CATCHPENNY...GALESTOWN...EAST NEW MARKET AND LINKWOOD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3864 7571 3846 7569 3845 7559 3831 7572
3831 7589 3836 7587 3835 7588 3831 7598
3833 7596 3835 7596 3832 7620 3839 7622
3834 7626 3832 7626 3847 7633 3851 7621
3854 7628 3861 7623 3857 7603 3870 7583
TIME...MOT...LOC 2114Z 271DEG 25KT 3884 7571 3838 7624
MINNICKSpecial weather statement, Jul 30, 5:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT THU JUL 30 2015
VAZ075>078-085-517-519>522-302215-
WESTERN KING AND QUEEN-EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN
ESSEX-WESTERN KING WILLIAM-WESTERN ESSEX-EASTERN KING AND
QUEEN-WESTERN
ESSEX-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
RICHMOND-WESTMORELAND-WESTMORELAND-
545 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE
NORTHERN NECK...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS OVER HAYNESVILLE...OR NEAR
WARSAW...MOVING EAST AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROBLEY AND KINSALE AROUND 550 PM EDT.
CALLAO AROUND 555 PM EDT.
LEWISETTA AND HEATHSVILLE AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...NUTTSVILLE...
LYELLS...GIBEON...FLEETON...THREEWAY...ALFONSO...NAYLORS BEACH...
INDIAN NECK AND OPHEILA.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3807 7653 3803 7651 3789 7624 3781 7628
3786 7633 3787 7643 3782 7631 3782 7632
3778 7629 3776 7632 3773 7631 3774 7633
3772 7632 3773 7651 3775 7651 3773 7652
3777 7719 3812 7683 3812 7660
TIME...MOT...LOC 2143Z 265DEG 33KT 3795 7666
MINNICKSpecial weather statement, Jul 30, 6:01 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT THU JUL 30 2015
VAZ048-509-510-302230-
FLUVANNA-EASTERN LOUISA-WESTERN LOUISA-
601 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT FLUVANNA AND NORTHWESTERN LOUISA
COUNTIES...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLOTTESVILLE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH AND UP TO 1 INCH OF RAINFALL ARE POSSIBLE
WITH THIS STORM.
THIS STORM WILL BE NEAR...
LAKE MONTICELLO AROUND 625 PM EDT.
TROY AND BOSWELLS TAVERN AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DIXIE...LOUISA
AIRPORT...WILMINGTON...VAWTER CORNER...CENTRAL PLAINS...ZION
CROSSROADS...SHORES...GREEN SPRINGS...CARYSBROOK AND STAGE JUNCTION.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3807 7825 3813 7821 3815 7809 3813 7805
3814 7801 3812 7798 3812 7792 3811 7790
3791 7804 3790 7807 3775 7816 3773 7821
3769 7824 3772 7834 3780 7848
TIME...MOT...LOC 2159Z 302DEG 15KT 3807 7839
MINNICKSpecial weather statement, Jul 30, 6:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT THU JUL 30 2015
VAZ075>078-085-520-522-302245-
EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN ESSEX-EASTERN KING AND
QUEEN-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
RICHMOND-WESTMORELAND-WESTMORELAND-
612 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF THE NORTHERN NECK...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS OVER MORATTICO...OR NEAR
ROBLEY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND 1 TO 2 INCHES OF RAINFALL ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
LANCASTER AROUND 625 PM EDT.
KILMARNOCK...WHITE STONE AND WICOMICO CHURCH AROUND 635 PM EDT.
FAIR PORT AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WATER VIEW...LARA...
FOXWELLS...NUTTSVILLE...GIBEON...FLEETON...THREEWAY...ALFONSO...SAMOS
AND MILLENBECK.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3789 7624 3781 7628 3787 7643 3778 7629
3763 7630 3762 7636 3756 7632 3757 7633
3764 7642 3760 7646 3772 7643 3775 7651
3761 7646 3762 7648 3775 7698 3807 7665
TIME...MOT...LOC 2211Z 283DEG 24KT 3780 7657
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:11 PM EDT | Special Weather Statement | AKQ | Prince Edward | 49 min |
| Jul 30, 3:51 PM EDT | Special Weather Statement | AKQ | Caroline | 39 min |
| Jul 30, 4:27 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Richmond, Westmoreland | 33 min |
| Jul 30, 4:56 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Richmond, Westmoreland | 49 min |
| Jul 30, 5:45 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 30 min |
| Jul 30, 6:01 PM EDT | Special Weather Statement | AKQ | Fluvanna | 29 min |
| Jul 30, 6:12 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland, Richmond | 33 min |
| Jul 30, 6:49 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 26 min |
| Jul 30, 7:14 PM EDT | Special Weather Statement | AKQ | Cumberland | 46 min |
| Jul 30, 4:38 PM EDT | Special Weather Statement | AKQ | Dorchester | 37 min |
| Jul 30, 5:15 PM EDT | Special Weather Statement | AKQ | Dorchester | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.